I had my nasolabial folds and acne scars injected. I had Voluma injected in acne scars and Juvederm in nasolabial folds

I had my nasolabial folds and acne scars injected on 1-13-2016 .I had voluma injected in acne scars and juvederm in smile lines. I wanted to know why I got bruises on the left side of my nose and to the front all the way to the tip it is red and the left side of my jaw hurts this this normal. And I also wanted to know if a filler was injected in the blood vessel would I get blind right away or does it take days or months to show .

Doctor Answers 4

Voluma and Juvederm Injections

Juvederm and Juvederm Voluma are both excellent injections. However, if you are having pain  I would definitely consult your treating physician.  Side effects such as injecting into a blood vessel are immediately obvious.  Please consult a board certified dermatologist with experience with cosmetic injections.  Best, Dr. Green

Nasal Bruising After Nasolabial Fold Filler

Thank you for your question.  Without seeing photographs, it is hard to theorize what may have caused your nasal tip redness and bruising along the side of the nose.  One possibility is that the hyaluronic acid filler (#Juvederm or #Voluma) placed pressure on the lateral nasal artery.  Another possibility is that a small amount of filler was injected into this artery.  Both would cause the "bruising" (or partial mild #necrosis which looks like bruising), redness along the nasal tip, and pain as you describe.  Please return to you treating physician immediately. 

In regards to intravascular injection causing blindness, you would have symptoms immediately during your treatment session.  

Best of luck,
Suneel Chilukuri, M.D.
Houston, TX

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.9 out of 5 stars 10 reviews

Filler Complications, Please Seek Immediate Help

This type of reaction suggests you have filler that is causing damage to the blood vessels that supply your skin in those areas.  you need immediate treatment with an enzyme that reverses the fillers, topical creams to increase blood flow, and oral medications to thin blood and increase blood flow. I suggest you speak to your treating physician immediately.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Voluma bruising

Thank you for your question.  Bruising can be normal after filler, to minimize the risk of bruising in the future I would recommend a microcannula technique for you or potentially using the accuvein device.  Intravascular injection shows signs and symptoms almost immediately.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.